Alert archive / Massachusetts / Gale Warnings in 2008

Gale Warning 43, NWS Boston/Norton, MA

October 25, 2008

NWS Boston/Norton, MA issued this gale warning at Oct 25, 2008, 4:46 AM EDT. It took effect at Oct 25, 2008, 8:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2008, 4:46 AM EDT (08:46 UTC)
In effect from
Oct 25, 2008, 8:00 PM EDT
Expired
Oct 26, 2008, 4:28 AM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KBOX 250846
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
446 AM EDT SAT OCT 25 2008

ANZ231>237-254-255-251700-
/O.CON.KBOX.SC.Y.0228.081025T1600Z-081025T2100Z/
/O.UPG.KBOX.GL.A.0008.081025T2100Z-081026T1000Z/
/O.NEW.KBOX.GL.W.0043.081025T2100Z-081026T1000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
446 AM EDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM
EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY FOR ALL THE COASTAL WATERS. THE GALE WATCH IS NO LONGER IN 
EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
5 PM EDT THIS AFTERNOON FOR ALL THE COASTAL WATERS.

SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 AND 20 KNOTS
WITH GUSTS UP TO 25 KNOTS THIS AFTERNOON. WINDS WILL INCREASE TO 20
TO 30 KT THIS EVENING WITH GUSTS UP TO 35 KT POSSIBLE ESPECIALLY NEAR
SHORE. STRONGER GUSTS WILL BE POSSIBLE WITH ANY TSTMS. WINDS SHOULD
DIMINISH TOWARD DAYBREAK SUNDAY AS A COLD FRONT PASSES OFFSHORE.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE NEEDED
SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-250-251700-
/O.EXA.KBOX.SC.Y.0228.081025T1600Z-081025T2100Z/
/O.UPG.KBOX.GL.A.0008.081025T2100Z-081026T1000Z/
/O.NEW.KBOX.GL.W.0043.081025T2100Z-081026T1000Z/
BOSTON HARBOR-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
446 AM EDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM EDT
THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY FOR ALL THE WATERS. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TODAY TO 5 PM EDT
THIS AFTERNOON FOR ALL THE WATERS. THE GALE WATCH IS NO LONGER IN EFFECT.

SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 AND 20 KNOTS
WITH GUSTS UP TO 25 KNOTS THIS AFTERNOON. WINDS WILL INCREASE TO 20
TO 30 KT THIS EVENING WITH GUSTS UP TO 35 KT POSSIBLE ESPECIALLY NEAR
SHORE. STRONGER GUSTS WILL BE POSSIBLE WITH ANY TSTMS TONIGHT. 
WINDS SHOULD DIMINISH TOWARD DAYBREAK SUNDAY AS A COLD FRONT PASSES
OFFSHORE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE
NEEDED SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
000
WHUS71 KBOX 251515
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1115 AM EDT SAT OCT 25 2008

ANZ230>237-250-254-255-252315-
/O.CON.KBOX.SC.Y.0228.081025T1600Z-081025T2100Z/
/O.CON.KBOX.GL.W.0043.081025T2100Z-081026T1000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1115 AM EDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM
EDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM
EDT THIS AFTERNOON. 

SOUTHERLY WINDS OF 15 AND 20 KNOTS WITH GUSTS UP TO 25 KNOTS THIS
AFTERNOON WILL INCREASE TO 25 TO 30 KT THIS EVENING WITH GUSTS UP TO
40 KT POSSIBLE ESPECIALLY NEAR SHORE. STRONGER GUSTS WILL BE POSSIBLE
WITH ANY TSTMS. WINDS SHOULD DIMINISH TOWARD DAYBREAK SUNDAY AS A
COLD FRONT PASSES OFFSHORE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
WILL LIKELY BE NEEDED SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS71 KBOX 252000
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT SAT OCT 25 2008

ANZ230>237-250-254-255-260400-
/O.EXT.KBOX.SC.Y.0228.000000T0000Z-081026T0000Z/
/O.EXT.KBOX.GL.W.0043.081026T0000Z-081026T1000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
400 PM EDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
SUNDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM
EDT THIS EVENING. 

THIS LATE AFTERNOON HEADLINE INDICATES A 3 HOUR DELAY OF THE
ANTICIPATED GALE FORCE WINDS. THE REMAINDER OF THE FORECAST HAS
LITTLE CHANGE FROM THE EARLY SATURDAY MORNING ISSUANCE.

SOUTHERLY WINDS OF 15 AND 20 KNOTS WITH GUSTS UP TO 30 KNOTS THIS
EVENING WILL INCREASE THIS EVENING WITH GUSTS UP TO 40 KT POSSIBLE
ESPECIALLY NEAR SHORE. STRONGER GUSTS WILL BE POSSIBLE WITH ANY
TSTMS. WINDS SHOULD DIMINISH TOWARD DAYBREAK SUNDAY AS A COLD FRONT
PASSES OFFSHORE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL
LIKELY BE NEEDED SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DRAG
000
WHUS71 KBOX 260828
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
428 AM EDT SUN OCT 26 2008

ANZ235-237-250-261630-
/O.CAN.KBOX.GL.W.0043.000000T0000Z-081026T1000Z/
/O.NEW.KBOX.SW.Y.0045.081026T0828Z-081027T0900Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
428 AM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM
EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EDT
MONDAY. THE GALE WARNING HAS BEEN CANCELLED. 

SCATTERED WIND GUSTS TO 30 KNOTS ARE POSSIBLE IN THE OUTER COASTAL
WATERS UNTIL 6 AM. IT WILL TAKE AT LEAST ALL OF TODAY AND MOST OF TONIGHT
FOR THE SEAS TO SUBSIDE TO 5 FEET ACROSS BLOCK ISLAND SOUND...RHODE
ISLAND SOUND...AND THE OUTER COASTAL WATERS FROM THE MERRIMACK RIVER
TO PLYMOUTH.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ254-255-261630-
/O.CAN.KBOX.GL.W.0043.000000T0000Z-081026T1000Z/
/O.NEW.KBOX.SW.Y.0045.081026T0828Z-081027T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
428 AM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT
MONDAY. THE GALE WARNING HAS BEEN CANCELLED. 

A FEW WIND GUSTS TO 30 KNOTS MAY PERSIST UNTIL 6 AM THIS MORNING EAST
OF CAPE COD AND NANTUCKET. OTHERWISE...SEAS OF 8 TO 12 FEET WILL
GRADUALLY SUBSIDE TODAY BUT NOT LIKELY TO GO BELOW 5 FEET UNTIL AT
LEAST MIDDAY ON MONDAY.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ230>234-236-260930-
/O.CAN.KBOX.GL.W.0043.000000T0000Z-081026T1000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-
428 AM EDT SUN OCT 26 2008

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE GALE
WARNING. 

THE STRONG WINDS HAVE MOVED INTO THE GULF OF MAINE.

$$

THOMPSON

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Oct 25, 4:38 AM EDT, 8 minutes earlier.

Area forecast discussion, Oct 25, 4:38 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
438 AM EDT SAT OCT 25 2008

.SYNOPSIS...
A VIGOROUS COLD FRONT WILL BRING RAIN...WIND...AND POSSIBLY A FEW
THUNDERSTORMS LATE TODAY AND TONIGHT. THIS FRONT WILL SWEEP OFFSHORE
BY EARLY SUNDAY MORNING. A NEW FRONT WILL APPROACH SUNDAY NIGHT WITH
A WAVE OF LOW PRESSURE DEVELOPING ALONG IN EARLY IN THE WEEK. OUR
SENSIBLE WEATHER FROM THIS WILL BE DETERMINED BY HOW FAR EAST THE LOW
DEVELOPS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUDS INCREASED ACROSS THE ENTIRE REGION EARLY THIS MORNING AS
SUBTROPICAL MOISTURE TRACKED NORTHEAST FROM THE MID ATLANTIC COAST.
A BROAD UPPER LEVEL LOW WAS CENTERED ACROSS THE GREAT LAKES WITH
A COLD FRONT LOCATED ACROSS THE OHIO VALLEY. RADAR MOSAIC INDICATED
RAIN SHOWERS FALLING ACROSS EASTERN PENNSYLVANIA AND THE SOUTHERN
TIER OF NEW YORK STATE OUT AHEAD OF THE COLD FRONT. IN ADDITION SOME
SCATTERED TO BROKEN LOW CLOUDS FORMED ACROSS SOUTHERN PORTIONS OF THE
REGION EARLY THIS MORNING DUE TO INCREASING WARM AIR ADVECTION.

A COLD FRONT WILL CONTINUE TO PROGRESS EASTWARD TODAY AS A POTENT
120KT 250MB UPPER LEVEL JET APPROACHES FROM THE SOUTHWEST. MEANWHILE
HIGH PRESSURE WILL BEGIN TO HEAD OFFSHORE. THERE WILL BE AN
INCREASING PRESSURE GRADIENT WIND BETWEEN THE APPROACHING COLD FRONT
AND DEPARTING HIGH...SO EXPECT BREEZY CONDITIONS TBY THIS AFTERNOON.
IN ADDITION A LOW LEVEL 925MB JET IS EXPECTED TO FORM IN ADVANCE OF
THE APPROACHING COLD FRONT...ALONG THE MID ATLANTIC COAST THIS
AFTERNOON. THIS LOW LEVEL SOUTHERLY JET WILL HELP FOCUS MOISTURE
CONVERGENCE ALONG AND JUST AHEAD OF THE COLD FRONT. IN ADDITION THERE
WILL BE FAIRLY STRONG WARM AIR ADVECTION AND ISENTROPIC LIFT AT 850
MILLIBARS. SHOWERS ARE EXPECTED TO SPREAD FROM WEST TO EAST TODAY.
HAVE ADVERTISED LIKELY TO CATEGORICAL POPS BY AFTERNOON ACROSS THE
WEST...AND CHANCE TO LIKELY POPS THIS AFTERNOON ACROSS THE EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...THE COLD FRONT WILL APPROACH THE REGION. THERE ARE MINOR
TIMING DIFFERENCES BETWEEN THE FASTER NAM AND SLOWER GFS AND UKMET
SOLUTIONS. THE FRONT IS EXPECTED TO LOSE SOME OF ITS FORWARD
MOMENTUM LATE TONIGHT...AS IT ENCOUNTERS THE NORTHERN ATLANTIC
RIDGE...BUT IT IS EXPECTED TO CLEAR MOST OF THE REGION BY DAYBREAK.

MAIN CONCERN THIS EVENING WILL THE POTENTIAL FOR CONVECTION.
VERY STRONG HELICITY...DIRECTIONAL AND SPEED SHEAR NOTED WITHIN
BUFKIT THERMODYNAMIC PROFILES. THIS ACCOMPANIES A FAIRLY POTENT LOW
LEVEL JET BETWEEN 55 AND 65 KT...NAM IS STRONGER WITH THIS FEATURE
THAN THE GFS OR ECMWF. IN ADDITION MID LEVEL CAPES RISE TO NEAR 500
J/KG. ONLY CONCERN WILL BE WHETHER LACK OF LOW LEVEL INSTABILITY MAY
OFFSET THREAT FOR ANY SEVERE CONVECTION. PRECIPITABLE WATER VALUES
ALSO RISE TO AROUND 1.3 G/KG WHICH IS FAIRLY HIGH FOR THIS TIME OF
YEAR. SHOWALTER INDICES DROP BELOW ZERO AND TOTAL TOTALS CLIMB TO
AROUND 50. OVERALL GIVEN STRONG DYNAMICS AND MOISTURE CONVERGENCE
ALONG THE FRONT HAVE CONTINUED THE MENTION OF THUNDER. IN ADDITION
HAVE USED ENHANCED WORDING INCLUDING THE MENTION OF GUSTY WINDS AND
HEAVY RAINFALL. GIVEN STRONG WIND FIELDS ALOFT IT WILL NOT TAKE MUCH
LIFT TO BRING STRONG GUSTY WINDS TO THE SURFACE. WILL HIGHLIGHT
CONCERNS IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME.

SECOND CONCERN WILL BE THE POTENTIAL FOR WIND ADVISORY CRITERIA.
LOCAL HIGH WIND CLIMATOLOGICAL STUDY INDICATES MARGINAL WIND ADVISORY
CRITERIA ACROSS THE REGION TONIGHT. PRESSURE FALLS OF 6-7 MILLIBARS
IN 6 HOURS BETWEEN 00Z AND 06Z TONIGHT...FD3FA1 3000FT WIND SPEEDS
BETWEEN 51 AND 57 KTS AND 25-30MB TOTAL PRESSURE GRADIENT BETWEEN
THE HIGH AND LOW. ONLY CONCERN IS THE LOSS OF MOMENTUM AS THE COLD
FRONT APPROACHES THE AREA AND THE LACK OF DEEPENING SURFACE LOW TO
ACCOMPANY THE COLD FRONT. DID NOT HAVE 80 PERCENT CONFIDENCE IN WIND
ADVISORY CRITERIA AT THIS TIME. SO WILL JUST HIGHLIGHT CONCERNS IN
THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME AND ALLOW LATER SHIFTS TO
MONITOR.

OTHERWISE HAVE CONTINUED THE MENTION OF CATEGORICAL POPS. SOME BRIEF
URBAN AND POOR DRAINAGE FLOODING WILL BE POSSIBLE WITH HEAVIER
SHOWERS AND THUNDERSTORMS.

TEMPERATURES ARE EXPECTED TO REMAIN FAIRLY STEADY OR SLOWLY RISE
THIS EVENING.

SKYWARN ACTIVATION MAY BE NECESSARY BETWEEN 6PM SATURDAY AND 4AM
SUNDAY MORNING.

SUNDAY...LEFTOVER MORNING SHOWERS POSSIBLE ACROSS EXTREME EASTERN
SECTIONS. OTHERWISE GIVEN MILD START TO THE DAY AND DRY WEST TO
SOUTHWEST FLOW...TEMPERATURES SHOULD RISE WELL INTO THE 60S...EXCEPT
UPPER 50S TO LOW 60S ACROSS THE HIGHER TERRAIN. SOME FOG PATCHES MAY
BE POSSIBLE EARLY IN THE DAY ACROSS INTERIOR SECTIONS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SECONDARY COLD FRONT WILL ENTER THE REGION FROM THE WEST SUNDAY
NIGHT. DOESN/T LOOKS AS THOUGH THIS FRONT WILL HAVE MUCH MOISTURE OR
FORCING TO WORK WITH...SO MOST AREAS WILL REMAIN DRY SUNDAY NIGHT
INTO MONDAY.

THE MAIN FORECAST QUESTION REVOLVES AROUND THE LARGE UPPER TROUGH
THAT WILL APPROACH THE EAST COAST ON MONDAY. THE 00Z GLOBAL MODELS ARE
IN GOOD AGREEMENT THAT THE TROUGH WILL REMAIN BROAD AND
NEUTRALLY-TILTED WHICH SHOULD ALLOW FOR SURFACE CYCLOGENESIS TO
OCCUR FAR ENOUGH OFFSHORE TO HAVE MUCH OF AN EFFECT ON MOST OF
SOUTHERN NEW ENGLAND. HOWEVER...THE ONE FLY IN THE OINTMENT REMAINS
THE ECMWF WHICH STILL HAS A MORE AMPLIFIED TROUGH APPROACHING THE
COAST WHICH ALLOWS FOR STRONGER SURFACE CYCLOGENESIS TO OCCUR ALONG
THE COAST MONDAY NIGHT AND EARLY TUESDAY.

THE ECMWF DESERVES SOME CONSIDERATION EVEN THOUGH IT/S BASICALLY A
LONE OUTLIER. FOR NOW...WENT AHEAD AND TOOK ROUGHLY A 25/75 PERCENT
COMPROMISE BETWEEN THE GFS AND ECMWF IN FAVOR OF THE GFS AT THIS
TIME. HAVE THEREFORE WENT WITH CHANCE POPS FOR SHOWERS OVER THE
EASTERN ZONES FOR MONDAY NIGHT AND TUESDAY...WITH SLIGHT CHANCE POPS
FOR THE WESTERN 2/3 OF THE CWA. IT WILL BE INTERESTING TO SEE HOW THE
UPPER AIR PATTERN EVOLVES IN THE VARIOUS MODELS OVER THE NEXT DAY OR
TWO. FOR THE MOST PART...WE/RE EXPECTING THE ECMWF TO COME IN WITH A
WEAKER AND FARTHER EAST SOLUTION WITH TIME...BUT CANNOT BE COMPLETELY
SURE OF THAT JUST YET.

UPPER TROUGH SLOWLY PULLS AWAY TUESDAY NIGHT INTO WEDNESDAY. MAINLY
DRY WEATHER IS EXPECTED THEN ON TIL THE END OF THE WEEK.
HOWEVER...ANOMALOUS COLD LOOKS TO PREVAIL MIDWEEK. A WARMUP MAY BE
EXPECTED FOR THE END OF THE WEEK.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...

TODAY...MVFR CEILINGS THIS MORNING. MVFR/ISOLD IFR CEILINGS AND
VSBYS THIS AFTERNOON WITH DEVELOPING SHRA FROM WEST TO EAST.
LOW LEVEL WIND SHEAR DEVELOPING LATE AS A 50 TO 60 KT LOW LEVEL
SOUTHERLY JET APPROACHES.

TONIGHT...MVFR CEILINGS AND VSBYS WITH SCATTERED IFR CEILINGS
POSSIBLE IN SHOWERS...SCATTERED THUNDERSTORMS AND FOG PATCHES.
LOW LEVEL WIND SHEAR DURING THE EVENING WITH A 50 TO 60 KT SOUTHERLY
LOW LEVEL JET. SFC WIND GUSTS UP TO 40 KT OR HIGHER POSSIBLE ALONG THE
SOUTHERN RHODE ISLAND AND SOUTHERN MASSACHUSETTS COASTS AS WELL AS
THE BLUE HILLS SOUTH OF BOSTON.

SUNDAY...MORNING MVFR CEILINGS AND VSBYS IN LEFTOVER SHOWERS EAST.
OTHERWISE VFR.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

VFR CONDITIONS LIKELY PREVAIL SUNDAY NIGHT INTO MONDAY. CONSIDERABLE
UNCERTAINTY THEN EXISTS FOR LATER MONDAY THROUGH TUESDAY NIGHT AS
LOW PRESSURE POTENTIALLY DEVELOPS NEARBY.

&&

.MARINE...
TODAY...SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL THE WATERS
DURING THE MIDDAY PERIOD...WITH GALE WARNINGS ALL WATERS AFTER 5PM
ACROSS ALL THE WATERS. PLEASE REFER TO THE LATEST MWWBOX FOR DETAILS.

TONIGHT...MARGINAL GALE WARNINGS ALL WATERS WITH WIND GUSTS UP TO 35 TO
40 KT POSSIBLE. A DEVELOPING LOW LEVEL INVERSION WILL INHIBIT SOME
OF THE WIND TRANSFER FROM REACHING THE SURFACE...BUT DECENT PRESSURE
FALLS NOTED AHEAD OF THE COLD FRONT.

SUNDAY...GALES WILL LIKELY BE CONVERTED TO SMALL CRAFT ADVISORIES
FOR HAZARDOUS SEAS DUE TO LEFTOVER SWELL.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

POSSIBLE COASTAL STORM FOR MONDAY NIGHT THROUGH TUESDAY NIGHT WITH
POSSIBLE GALES...BUT THERE IS A HIGH AMOUNT OF UNCERTAINTY AT THIS
TIME. CURRENT TRENDS IN THE MODELS INDICATE THAT THE POSSIBILITY OF
COASTAL CYCLOGENESIS OCCURRING CLOSE ENOUGH TO THE COAST FOR A HIGH
MARINE IMPACT IS LOWERING WITH TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 5 PM EDT THIS
     AFTERNOON FOR ANZ230>237-250-254-255.
     GALE WARNING FROM 5 PM THIS AFTERNOON TO 6 AM EDT SUNDAY FOR
     ANZ230>237-250-254-255.

&&

SYNOPSIS...EKSTER
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...EKSTER
AVIATION...EKSTER/STRAUSS
MARINE...EKSTER/STRAUSS
Hazardous weather outlook, Oct 25, 4:14 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
414 AM EDT SAT OCT 25 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-260815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
414 AM EDT SAT OCT 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL APPROACH SOUTHERN NEW ENGLAND TODAY AND
CROSS THE REGION TONIGHT. THIS FRONT MAY BE PRECEDED OR ACCOMPANIED
BY A LINE OF CONVECTION DURING THE EVENING AND OVERNIGHT HOURS WHICH
COULD BRING LOCALLY DAMAGING WINDS TO THE SURFACE. WIND GUSTS UP TO
45 MPH WILL BE POSSIBLE OUTSIDE OF ANY CONVECTION AS WELL. LOCALLY
HEAVY RAIN WITH SOME STREET FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

ANZ230>237-250-254-255-260815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
414 AM EDT SAT OCT 25 2008

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR WIND GUSTS.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 12:07 PM EDTWind AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth and 1 more10 hr
Oct 25, 7:51 PM EDTHigh Wind WarningBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more9 hr

Nearby

Gale Warnings in Massachusetts, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.